Water retention

I recently found that I found it difficult to do small things like cross my legs as it was painful and just skin was taught.  I felt heavy so I weighed my self and had gained one stone . I have swollen feet, right knee ,hand and face. GP increased Bendroflumethzide  to 5mg as he admitted to not knowing why I was retaining water. does anyone have any advise for me please?

10 Replies

  • Hi shiz

    I am so genuinely sorry to read that you are retaining water. I do not know if your problem could be stemming from a lady issue or not? I have Lymphedema and my feet, ankles and legs swell with fluid right up to my knees. I am taking Furosemide Tablets – 40mg Tablets, once a day for my swellings. I was on the half dose which strangely enough worked better for me than the full dose?

    I have pasted you a link to the NHS Choices cache on this issue:


    I want to genuinely and sincerely wish you all the best of luck with finding some resolution and relief to this issue. Please take care of yourself.

    All my hopes and dreams for you


  • Ken l really like that you are prepared to be honest with people, and dont waffle or fob off, as sorry to say some drs do, l think weve all a right to know the realities, even if a bit scary, better than being in the dark and wondering or maybe not getting best advice we can get on how to deal with the problem, recalling last week you referring a diabetic to the neuropathy link when they thought their symptoms def fibro, on reading l also thought it couild be diabetic, due to my son being diabetic.  l think the links are good, keep up the good work and good luck with your own probs. 

  • Hi lynsu

    Thank you so much for your kind words they are genuinely appreciated, and mean a great deal to me.

    All my hopes and dreams for you


  • I have had a total Hysterectomy due to  Endometriosis cyst. Thank you very much for the link I will read through it. I really do not have the art of getting doctors to listen. :P .  I hear there is one.



  • I want to genuinely and sincerely wish you all the best of luck with this problem shiz, please take care of yourself.

  • I believe I theta in water , but GP won't do anything about it as he doesn't won't to put any strain on my kidneys , I have had instructions on self Catharsisising my self on Thursday morning but havet been very successful yet ! So am having a few days off ! Before I try again ! Please let us now how you get on ! 

    Hugs Chris xx

  • OMG! That sounds hellish. Poor you. You can't self catheterise for any length of time, that would be inhuman. I lived abroad at the time, but when I had really bad bladder probs it was my Gynae who operated on me. Please ask to be referred to someone who specialises in these things. For your own record measure how much you drink and how much you put out. That will give a dr an idea of what help you need. If you self Catherine again please measure the output! There is no point in doing it if your bladder is emptying properly. 

    Sorry for the rant. I just hate it when someone is having bladder problems and it's not being taken seriously. I have had 3 surgeries on mine so know quite a bit about it. Hope you get to the bottom of the problem soon 🐸

  • I have a bladder scan every 3 months and I am retaining 250 of fluid which she tells me is not good , an am on dulexatine to stop incontence issues, they have said they can't tape bladder as I have MCTD , so it's self Catharsise or permanent bag ,but I must admit I was in tears yesterday as with fibr as well it's quite painful, I am going to ring her after bank holiday and get some advise ! But am also trying to get used to gabapentin hopefully when on higher dose I will not feel so much pain. Hugs 


  • lve  often had a bit of swelling puffines on right ankle lower leg, used to be mostly summer now anytime, but didnt think it unusual, and have seen some out with far far worse, and l knew mine nagged and achy, so wondered how those with it bad must feel. Many years later diagnosed with intersticial cysitus frequency and pain, put on amitrip to reduce output and help with pain, then later due to hbp put on bendro 2half,  for that, duiretic. Still get puffiness and aching with it, but scope showed lve pocket things on bladder wall and narrow urethra, that can be dilated, but l,m managing with decent output. l know there are different reasons for swelling of legs body, heart, kidney,s circulation maybe, others, strangely my email pal as come up with badly  swollen legs in last few days and her doc wont give her anything saying it would conflict with other meds she,s on, she,s just told to keep her legs raised a lot. Yet another l email from patient site as also got increasing swelling on legs stomach and face, and cant get a diagnosis which is driving her mad, she,s also pain with it. l think finding reason first, and like sore bones, l,d bladder probs for years without diagnoses of intersticial cystitus, as have many in the past, and some in present. It does take cystascope to diagnose if bladder causing.  good luck

  • Thank you. I do understand what you mean as my doctor looked really puzzled when i told him of what is happening.

You may also like...